Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Apr 21, 2007, 9:53 PM CDT for Codington County, Grant County, Hamlin County, South Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 21, 2007, 9:53 PM CDT (02:53 UTC)
- Expired
- Apr 22, 2007, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Codington County, SD, Grant County, SD, Hamlin County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 12:58 AM CDT | FLASH FLOOD | Thomas, SD | WATER COVERING SOME OF THE TOWNSHIP ROADS NEAR THOMAS. AREAS WITH DEBRIS ON THE ROAD FROM WATER OVER THE ROAD THAT HAS BEGUN TO RECEDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KABR 220257
FFWABR
SDC029-051-057-220600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
953 PM CDT SAT APR 21 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAMLIN COUNTY IN NORTHEAST SOUTH DAKOTA...
CODINGTON COUNTY IN NORTHEAST SOUTH DAKOTA...
GRANT COUNTY IN NORTHEAST SOUTH DAKOTA...
* UNTIL 100 AM CDT
* AT 949 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAVERLY...
WATERTOWN...TWIN BROOKS...TROY...STRANDBURG...STOCKHOLM...SOUTH
SHORE...RAUVILLE...MARVIN...LA BOLT AND FLORENCE
ABERDEEN DOPPLER RADAR...AND RAINFALL REPORTERS HAVE INDICATED THAT
HEAVY AMOUNTS OF RAIN HAVE FALLEN OVER PARTS OF CODINGTON...HAMLIN
AND GRANT COUNTIES. ADDITIONAL RAINFALL IS EXPECTED AS MORE STORMS
MOVE ACROSS THIS AREA THROUGH MIDNIGHT. RAINFALL AMOUNTS UP TO 3
INCHES WILL BE POSSIBLE BEFORE THE RAIN ENDS LATE TONIGHT.
WATERTOWN IS EXPERIENCING SERIOUS STREET FLOODING...AND OTHER SMALL
TOWNS IN THE WARNED AREA MAY ALSO EXPERIENCE FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4455 9748 4458 9692 4496 9690 4500 9662
4533 9673 4510 9747
$$
TDKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 8:59 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 21, 8:59 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
859 PM CDT SAT APR 21 2007
.UPDATE...
DELETED SOME OF THE FLASH FLOOD WATCH FOR WESTERN CWA...LOOKS LIKE
HEAVIEST RAIN WILL OCCUR OVER NORTHEAST PART OF CWA. ALSO AXED
WESTERN PART OF TORNADO WATCH.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THUNDERSTORMS EXPECTED TO DEVELOP SOON ACROSS THE AREA AS UPPER
LEVEL ENERGY MOVES NORTH INTO THE AREA. FRONTAL BOUNDARY HAS MOVED
BACK TO THE WEST A BIT THIS AFTERNOON. JUST BEGINNING TO SEE
ELEVATED ECHOES ON RADAR MOVING INTO JONES AND LYMAN COUNTIES
WHICH MAY BE THE START OF THINGS. TORNADO WATCH HAS BEEN ISSUED
FOR MUCH OF THE AREA THROUGH THE EVENING HOURS. GOOD INSTABILITY
IN PLACE THIS AFTERNOON...ESPECIALLY ACROSS THE JAMES RIVER VALLEY
ACCORDING TO LAPS DATA. CAPE NEARING 1500 J/KG WITH LITTLE TO NO
CIN. TORNADIC PARAMETERS NOT OVERLY IMPRESSIVE BUT THE THREAT IS
DEFINITELY THERE...MOSTLY CONCERNED ABOUT LARGE HAIL THREAT.
BOUNDARY WILL BEGIN TO SLOWLY SHIFT EASTWARD TONIGHT AS ENERGY
CONTINUES TO RIDE NORTH ALONG THE FRONT. STILL LOOKING AT A HEAVY
RAIN POTENTIAL ACROSS MUCH OF THE AREA AND HAVE CONTINUED WITH THE
FLASH FLOOD WATCH FOR THE OVERNIGHT AND SUNDAY MORNING HOURS. THE
SYSTEM BEGINS TO DEPART ON SUNDAY...BRINGING AN END TO THE PRECIP
FROM WEST TO EAST...WITH PRECIP CHANCES STILL LINGERING OVER THE
EASTERN CWA DURING THE MORNING HOURS.
.LONG TERM...MONDAY THROUGH SATURDAY
THE EXTENDED PERIOD STARTS OFF WITH RIDGING AT BOTH THE SURFACE
AND ALOFT. A SURFACE LOW PRESSURE SYSTEM WILL INTENSIFY OVER
EASTERN COLORADO/WESTERN KANSAS MONDAY...THEN WILL PUSH ACROSS
KANSAS MONDAY NIGHT AND TUESDAY. AN INVERTED TROUGH WILL TRACK
ACROSS SOUTH DAKOTA MONDAY NIGHT AND LOOKS TO BE THE FOCUS FOR
SOME PRECIPITATION. INSTABILITY DOES NOT LOOK ALL THAT GREAT...SO
WILL JUST KEEP THE MENTION AS SHOWERS FOR NOW. HIGH PRESSURE DROPS
SOUTH OVER THE PLAINS ON TUESDAY...AND REMAINS THE DOMINANT
FEATURE THROUGH THURSDAY AFTERNOON. A COLD FRONT WILL REACH THE
NORTHWEST CWA EARLY THURSDAY EVENING...THEN TRACKS SLOWLY ACROSS
THE CWA...EXITING TO THE EAST FRIDAY MORNING. MODELS AGAIN NOT
SHOWING AN ABUNDANCE OF INSTABILITY WITH THE FRONT...SO WILL STICK
WITH HPC GUIDANCE AND LEAVE THE MENTION AS SHOWERS FROM THURSDAY
NIGHT THROUGH FRIDAY NIGHT. HIGH PRESSURE MOVES IN BEHIND THE
EXITING FRONT...BRINGING DRY CONDITIONS BACK ON SATURDAY.
NO MAJOR CHANGES MADE TO TEMPERATURES. H85 TEMPS LINGER IN THE
SINGLE DIGITS THROUGH MUCH OF THE PERIOD...MAINLY DUE TO THE
INFLUENCES OF CLOUDS AND POTENTIAL PRECIPITATION...AND WITH THE
SURFACE HIGHS EARLY AND LATE IN THE PERIOD.
&&
.AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS REGION
THROUGH THE LATE NIGHT HOURS. MVFR/IFR CONDITIONS CAN BE EXPECTED
WITH THE STORMS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR BROWN-BUFFALO-
CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-HAND-HUGHES-HYDE-
JONES-LYMAN-MARSHALL-ROBERTS-SPINK-STANLEY.
MN...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR BIG STONE-
TRAVERSE.
&&
UPDATE...TDK
SHORT TERM...TARVER
LONG TERM...PARKIN
AVIATION...TDKHazardous weather outlook, Apr 21, 3:56 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 356 PM CDT SAT APR 21 2007 SDZ003-015-222100- CORSON-DEWEY- 256 PM MDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW STORMS MAY BE SEVERE WITH GUSTY WINDS AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SDZ005>008-010-011-016>019-033>037-045-048-051-222100- MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-POTTER-FAULK-SPINK- CLARK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 356 PM CDT SAT APR 21 2007 /256 PM MDT SAT APR 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS EVENING. ANY STORMS THAT DEVELOP ARE LIKELY TO BECOME SEVERE...PRODUCING HEAVY RAIN...GUSTY WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY. A FEW OF THEM MAY PRODUCE GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. MNZ039-046-222100- TRAVERSE-BIG STONE- 356 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW OF THE STORMS MAY PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY. A FEW OF THEM MAY PRODUCE GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SDZ004-009-020>023-222100- CAMPBELL-WALWORTH-CODINGTON-GRANT-HAMLIN-DEUEL- 356 PM CDT SAT APR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 1100 PM CDT. THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS EVENING. ANY STORMS THAT DEVELOP ARE LIKELY TO BECOME SEVERE...PRODUCING GUSTY WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY. A FEW OF THEM MAY PRODUCE GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. PARKIN
In the hours before
Local storm report, Apr 21, 9:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
914 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL MILBANK 45.22N 96.63W
04/21/2007 E0.88 INCH GRANT SD TRAINED SPOTTER
&&
ATGLocal storm report, Apr 21, 9:15 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
915 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 4 S MILBANK 45.16N 96.63W
04/21/2007 E0.88 INCH GRANT SD TRAINED SPOTTER
&&
ATGLocal storm report, Apr 21, 9:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
916 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL STOCKHOLM 45.10N 96.80W
04/21/2007 E0.75 INCH GRANT SD TRAINED SPOTTER
&&
ATGLocal storm report, Apr 21, 9:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
920 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD WATERTOWN 44.91N 97.17W
04/21/2007 CODINGTON SD PUBLIC
STREETS FLOODED IN WATERTOWN
&&
ATGLocal storm report, Apr 21, 9:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
922 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WATERTOWN 44.91N 97.17W
04/21/2007 E1.00 INCH CODINGTON SD PUBLIC
GROUND WHITE WITH HAIL
&&
ATGLocal storm report, Apr 21, 9:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
951 PM CDT SAT APR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD WATERTOWN 44.91N 97.17W
04/21/2007 CODINGTON SD EMERGENCY MNGR
STREET FLOODING IN WATERTOWN CONTINUES...2+ INCHES OF
RAIN HAS FALLEN...SOME STREETS ARE CLOSED...SOME CREEKS
OUT OF THEIR BANKS.
&&
ATGThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:49 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Codington | 41 min |
| Apr 21, 8:25 PM CDT | Severe Thunderstorm Warning | ABR | Hamlin | 47 min |
| Apr 21, 8:34 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Grant | 41 min |
| Apr 21, 9:18 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Grant | 42 min |
| Apr 21, 10:16 PM CDT | Severe Thunderstorm Warning | ABR | Deuel, Hamlin | 44 min |
| Apr 22, 12:51 AM CDT | Flash Flood Warning | ABR | Codington, Hamlin | 3 hr |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.